Texas, 2012

Flash Flood and Hail in Texas, April 8, 2012

April 8, 2012 · NWS FWD · 10 events in 4 counties and zones

Widely scattered showers and thunderstorms developed across the region under the influence of a weak shortwave. Most of the rain activity occurred along and east of the I-35 corridor.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
1
Property damage
$64,000
Crop damage
None recorded
Events
10

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS FWD wrote it up.

Widely scattered showers and thunderstorms developed across the region under the influence of a weak shortwave. Most of the rain activity occurred along and east of the I-35 corridor. A few storms in Anderson County grew strong enough in the late afternoon hours to produce large hail. Softball sized hail was reported near Tennessee Colony.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Fort Worth, TX wrote its last area forecast discussion before the first event at Apr 8, 8:40 AM CST, 2 hours 20 minutes earlier.

Area forecast discussion, Apr 8, 8:40 AM CST, 2 hours 20 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE FORT WORTH TX
940 AM CDT SUN APR 8 2012

.UPDATE...
THE THUNDERSTORM COMPLEX NEAR THE RED RIVER WILL CONTINUE TO
AFFECT AREAS MAINLY NORTHEAST OF A GAINESVILLE...EMORY LINE
THROUGH MIDDAY. SOME LOCALLY HEAVY RAIN IS OCCURRING. A QUICK
UPDATE WAS DONE EARLIER TO INCREASE THE POPS TO LIKELY CATEGORY
ACROSS THE NORTHEAST. HAVE JUST DONE ANOTHER UPDATE TO INCREASE
POPS FURTHER. THE PRECIPITATION SHOULD START TO TAPER OFF BY
EARLY AFTERNOON. CONVECTION SHOULD START TO INITIATE NEAR THE
FRONTAL BOUNDARY THAT EXTENDS SOUTH OF A MOUNT PLEASANT...
TERRELL...COMANCHE LINE DURING THE AFTERNOON.

58

&&

.AVIATION...
GUIDANCE OVERNIGHT PLAYED DOWN THE MORNING THUNDERSTORM
THREAT...AND HAVE REMOVED THE VCTS FOR THE MORNING HOURS. BY THIS
AFTERNOON SCATTERED STORMS SHOULD DEVELOP NEAR THE FRONT DUE TO
HEATING AND WEAK FORCING...BUT COVERAGE IS LIKELY TO REMAIN LOW
WITHOUT THE KICKER OF AN UPPER DISTURBANCE. HIGHER RESOLUTION
MODELS APPEAR TO FAVOR THE AREA JUST SOUTH OF THE METROPLEX FOR
INITIATION...LIKELY NEAR THE FRONTAL BOUNDARY. THIS IS CLOSE
ENOUGH TO METROPLEX AIRPORTS TO KEEP VCTS FOR THE AFTERNOON
PERIOD. 84

&&

.PREV DISCUSSION...
 /ISSUED 448 AM CDT SUN APR 8 2012/
REGIONAL SURFACE OBSERVATIONS INDICATE THAT A SHALLOW COLD FRONT
HAD BECOME NEARLY STATIONARY ALONG A CISCO TO CLEBURNE TO SULPHUR
SPRINGS LINE EARLY THIS MORNING. REGIONAL RADAR IMAGERY SHOWED A
CLUSTER OF CONVECTION JUST NORTH OF THE RED RIVER AND A QUASI-
LINEAR CONVECTIVE SYSTEM (QLCS) LOCATED NEAR A JUNCTION TO DEL RIO
LINE...PUSHING SOUTHEAST EARLY THIS MORNING. EARLY MORNING WATER
VAPOR IMAGERY DEPICTS UPPER LEVEL LOW PRESSURE SYSTEMS OVER THE
NORTHEAST AND NORTH CENTRAL CONUS WITH A THIRD SYSTEM JUST OFF
SHORE THE NORTHWEST PACIFIC COAST. THIS LEAVES A RELATIVELY FLAT
UPPER RIDGE IN PLACE OVER THE SOUTHERN PLAINS THIS MORNING.

TODAY AND TONIGHT...THE CLUSTER OF THUNDERSTORM ACTIVITY NORTH OF
THE RED RIVER HAS BEEN NEARLY STATIONARY SINCE MIDNIGHT...BUT HAS
SHOWN A TENDENCY TO BUILD SLOWLY SOUTH SINCE 3 AM CDT. THESE
STORMS ARE IN PLACE ROUGHLY IN LINE WITH A H925 DEFORMATION ZONE
DEPICTED ON REGIONAL VAD WIND PROFILES. THERE MAY ALSO BE A SUBTLE
SHORTWAVE TROUGH AIDING IN PROVIDING SOME FORCING FOR ASCENT NEAR
THE RED RIVER THIS MORNING...HOWEVER SATELLITE IMAGERY IS STRONGLY
INFLUENCED BY CONVECTIVE DEBRIS CLOUDS FROM OVERNIGHT
THUNDERSTORM ACTIVITY...SO ANY SUBTLE SHORTWAVE TROUGH IS MASKED
AT THIS TIME.

THE FACT THAT CONVECTION NEAR WICHITA FALLS FELL APART SUDDENLY
THIS MORNING ALSO GIVES SOME SUPPORT TO THE PASSAGE OF A SHORTWAVE
TROUGH...BUT AGAIN...DETECTION OF THIS FEATURE IS DIFFICULT AT
THIS TIME. REGARDLESS...FOR THE MORNING HRS KEPT CHANCE POPS NORTH
OF A GRAHAM TO SULPHUR SPRINGS LINE ASSUMING THAT CONVECTION WILL
CONTINUE TO FALL APART FROM WEST TO EAST AFTER SUNRISE. THIS
ASSUMES THAT A SHORTWAVE TROUGH IS PARTIALLY RESPONSIBLE FOR THIS
CONVECTION AND THAT ITS PASSAGE WILL SPREAD SOME SUBSIDENCE ALONG
THE RED RIVER AS IT MOVES EAST THIS MORNING. JUST IN CASE THIS IS
A POOR ASSUMPTION...LEFT 20 POPS IN THE FORECAST THIS MORNING FOR
ALL AREAS NORTH OF THE SURFACE FRONT JUST IN CASE WEAK
FRONTOGENETIC FORCING AND ISENTROPIC ASCENT ARE THE PRIMARY
PLAYERS WITH ONGOING CONVECTIVE ACTIVITY.

FOR THIS AFTERNOON...ASSUMING CONVECTION TO THE NORTH OF THE RED
RIVER EITHER DISSIPATES OR REMAINS NORTH OF THE CWA...AFTERNOON
THUNDERSTORM CHANCES SHOULD BE MORE CLOSELY TIED TO THE SURFACE
COLD/STATIONARY BOUNDARY ACROSS NORTH TX. THE DEARTH OF UPSTREAM
CONVECTION FOR NORTH TX SHOULD ALLOW UPPER LEVEL CLOUD COVER TO
DISSIPATE BY THIS AFTERNOON. WITH SOME BREAKS IN THE CLOUDS AND A
STALLED OUT FRONTAL BOUNDARY BISECTING THE CWA...PEAK HEATING IS
EXPECTED TO RESULT IN A LARGELY UNCAPPED ATMOSPHERE ALONG AND
SOUTH OF THE COLD FRONT THIS AFTERNOON. MOST MODELS INDICATE
ANYWHERE FROM 1000 TO 1500 J/KG OF SURFACE BASED CAPE NEAR THE
FRONTAL BOUNDARY THIS AFTERNOON. WITH BROAD UPPER LEVEL RIDGING IN
PLACE OVER THE REGION...UPPER LEVEL WINDS AND SHEAR PROFILES
REMAIN WEAK...SO ANY THUNDERSTORM ACTIVITY WOULD LIKELY BE IN THE
FORM OF A MULTI-CELLULAR MODE.

THE PRIMARY FORECAST CHALLENGE IS DETERMINING WHAT THE IMPETUS
FOR ASCENT IS GOING TO BE TO ALLOW THUNDERSTORMS TO DEVELOP ACROSS
NORTH TX THIS AFTERNOON. WITHOUT ANY OBVIOUS UPSTREAM SHORTWAVE
TROUGH LARGE SCALE SUPPORT IS EXPECTED TO BE NEUTRAL OR POSSIBLY
WEAKLY SUBSIDENT WITHIN THE BROAD RIDGE AXIS. IT IS POSSIBLE THAT
CONVECTION NORTH OF THE RED RIVER WILL HAVE SOME IMPACT ON
CONVECTIVE CHANCES THIS AFTERNOON...BUT IF THIS ACTIVITY
DISSIPATES BY THE MID-MORNING HOURS IT IS DIFFICULT TO SEE HOW
THIS WILL IMPACT THUNDERSTORM CHANCES TO THE SOUTH ACROSS NORTH
TX. THAT LEAVES THE FRONTAL BOUNDARY ITSELF WHICH IS EXPECTED TO
SUPPLY ONLY WEAK FORCING FOR ASCENT THROUGH CONVERGENCE AND
FRONTOGENETIC FORCING. BECAUSE THIS FEATURE IS ALREADY IN PLACE
WENT AHEAD AND KEPT HIGHEST POPS OVER AREAS ALONG AND SOUTH OF THE
FRONT FOR THIS AFTERNOON AND THIS EVENING. ASSUMING STORMS DEVELOP
THIS AFTERNOON...THERE IS A MARGINAL SEVERE WEATHER THREAT WITH
LARGE HAIL AND ISOLATED DAMAGING WINDS THE PRIMARY HAZARDS. WEAK
WINDS WILL PROMOTE SLOW MOVING STORMS SO LOCALLY HEAVY RAINFALL
AND FLOODING IS ALSO A POSSIBILITY.

THE BROAD UPPER RIDGE IS EXPECTED TO ACTUALLY AMPLIFY A BIT
THROUGHOUT THE DAY WHILE RETROGRADING TO THE WEST. THIS WILL
RESULT IN NORTHWEST FLOW ALOFT OVER THE SOUTHERN PLAINS STARTING
THIS EVENING AND PERSISTING THROUGH EARLY THIS UPCOMING WEEK. THIS
WILL RESULT IN ANY THUNDERSTORM ACTIVITY THAT DEVELOPS ALONG THE
FRONTAL BOUNDARY THIS AFTERNOON TO SLIDE SOUTHEAST OVER THE
SOUTHERN CWA THIS EVENING. EXPECT THAT MOST ACTIVITY WILL EITHER
DISSIPATE OR MOVE OFF TO THE SOUTH AFTER MIDNIGHT TONIGHT.

MONDAY THROUGH WEDNESDAY...NORTHWEST FLOW ALOFT WILL KEEP AN
UNSETTLED WEATHER PATTERN IN PLACE FOR NORTH TX FOR THE FIRST HALF
OF THE UPCOMING WEEK. IN GENERAL THE STALLED OUT FRONTAL BOUNDARY
IS EXPECTED TO EITHER DISSIPATE OR MOVE NORTH AND BECOME
ESTABLISHED OVER OK AND INTO THE SOUTHERN HIGH PLAINS THROUGH THE
PERIOD. THIS WILL LIKELY RESULT IN DAILY AFTERNOON THUNDERSTORM
ACTIVITY NEAR THE TX AND OK PANHANDLES WHICH WILL TEND TO MOVE
SOUTHEAST TOWARDS NORTH TX LATE EACH AFTERNOON THROUGH THE
OVERNIGHT HOURS. DEPENDING ON WHERE THE FRONTAL BOUNDARY SETS UP
TO THE NORTH...AFTERNOON THUNDERSTORM CHANCES MAY BE FAVORED OVER
NORTH TX AS WELL DURING THE PERIOD.

SEVERE WEATHER CHANCES...STEEP MID LEVEL LAPSE RATES SOUTH OF THE
FRONTAL BOUNDARY COMBINED WITH RELATIVELY DEEP GULF MOISTURE
ALREADY IN PLACE ACROSS THE REGION WILL ALLOW FOR MODERATE
INSTABILITY FOR THUNDERSTORM DEVELOPMENT EACH AFTERNOON. OVERALL
DEEP LAYER SHEAR OVER NORTH TX IS NOT EXPECTED TO INCREASE
DRAMATICALLY THROUGH THE PERIOD...HOWEVER UPSTREAM SHEAR WILL BE
SUPPORTIVE OF A SUPERCELL STORM MODE AT LEAST FOR MONDAY AND
TUESDAY AFTERNOONS. AFTERNOON SUPERCELL ACTIVITY WOULD LIKELY GROW
UPSCALE INTO A LINEAR MCS OR QLCS BEFORE MOVING SOUTHEAST INTO
NORTH TX. THIS WOULD RESULT IN A LARGE HAIL AND DAMAGING WIND
THREAT FOR PORTIONS OF NORTH TX MOST LIKELY IN THE EVENING HOURS
ON MONDAY AND TUESDAY. CONVECTION MAY CONTINUE SOUTHEAST THROUGH
THE OVERNIGHT HRS...HOWEVER PERSISTENT RADIATIONAL COOLING MAKES
SEVERE WEATHER LESS LIKELY DEEPER INTO THE OVERNIGHT HRS. IF
AFTERNOON THUNDERSTORM ACTIVITY IS REALIZED...SEVERE WEATHER
CHANCES WOULD BE HIGHER ACROSS NORTH TX AND A CHANCE FOR AN
ISOLATED TORNADO COULD NOT BE RULED OUT.

THIS PATTERN MAY PERSIST ON WEDNESDAY...HOWEVER THE GFS AND ECMWF
INDICATE THAT A POWERFUL SHORTWAVE TROUGH WILL MOVE TOWARDS THE
REGION ON WEDNESDAY NUDGING THE UPPER RIDGE OVER THE CWA DURING
THE AFTERNOON OR EVENING HRS. IF THIS VERIFIES THEN THUNDERSTORM
ACTIVITY WOULD BE LESS LIKELY ON WEDNESDAY. THE CANADIAN IS
NOTABLY SLOWER WITH THIS SHORTWAVE TROUGH AND GIVES NORTH TX ONE
MORE DAY OF NORTHWEST FLOW MCS/THUNDERSTORM CHANCES FOR WEDNESDAY.
KEPT BROAD BRUSHED 20 POPS IN PLACE ACROSS THE CWA ON WEDNESDAY
JUST IN CASE THE CANADIAN SOLUTION IS CORRECT...HOWEVER SIDED MORE
WITH THE GFS/ECMWF AND REMOVED POPS FROM WEDNESDAY NIGHT TIME
FRAME.

EXTENDED..,ALL GUIDANCE INDICATES THAT A STRONG SHORTWAVE TROUGH
WILL MOVE TOWARDS THE SOUTHERN PLAINS LATE IN THE UPCOMING WEEK.
GUIDANCE ALSO INDICATES THAT THIS WILL BE FOLLOWED UP BY THE
PASSAGE OF AN EVEN STRONGER UPPER LOW WHICH CURRENTLY RESIDES OFF
SHORE THE NORTHWEST PACIFIC COAST.

AS MENTIONED ABOVE...THE GFS AND ECMWF ARE IN LINE WITH A FASTER
TIMING FOR THIS FIRST TROUGH AND BRING IT THROUGH THE PLAINS ON
THURSDAY. BOTH MODELS TRACK THE CORE OF THIS TROUGH WELL NORTH OF
THE CWA...BUT SPREAD SOME LARGE SCALE FORCING FOR ASCENT OVER THE
REGION. WENT AHEAD AND MAINTAINED 20 POPS AS THERE WILL BE PLENTY
OF CONVECTIVE POTENTIAL ENERGY FOR THUNDERSTORM ACTIVITY ON
THURSDAY AND DEEP WARM AIR ADVECTION IN RESPONSE TO THE APPROACH
OF THE SHORTWAVE TROUGH. THE PRIMARY FACTOR THAT PRECLUDES MENTION
OF HIGHER POPS IS THE STRONG SOUTHWEST FLOW ALOFT. THIS FLOW
REGIME SHOULD RESULT IN THE TRANSPORT OF A STRONG ELEVATED MIXED
LAYER AND ASSOCIATED CAP IN PLACE OVER NORTH TX ON THURSDAY. THIS
WILL INFLATE CONVECTIVE POTENTIAL ENERGY MEASUREMENTS BUT OVERALL
SEEMS TO INDICATE LESS OF A CHANCE FOR THUNDERSTORM ACTIVITY IN
THE ABSENCE OF STRONG FORCING FOR ASCENT.

THE PASSAGE OF THE SHORTWAVE TROUGH ON THURSDAY SHOULD RESULT IN
SOME WEAK FORCING FOR SUBSIDENCE AND MAINTENANCE OF THE CAP OVER
THE REGION FOR FRIDAY...SO WENT AHEAD AND REMOVED POPS FROM THE
FORECAST FOR FRIDAY AT THIS TIME. BY SATURDAY THE GFS AND ECMWF
BOTH INDICATE THAT THE POWERFUL NORTHWEST UPPER LOW WILL MOVE OVER
THE SOUTHERN CONUS ROCKIES. THIS WILL RESULT IN THE SHARPENING UP
OF A DRYLINE OVER THE WESTERN CWA SATURDAY AFTERNOON AND MAY
RESULT IN SOME STRONG TO SEVERE THUNDERSTORM ACTIVITY OVER THE
WESTERN CWA. THE BEST CHANCE FOR WIDESPREAD THUNDERSTORM ACTIVITY
WILL OCCUR WHEN THE BIG UPPER LOW MOVES NORTHEAST OVER THE REGION.
AT THIS TIME THE GFS AND ECMWF DISAGREE ON WHEN THIS WILL
OCCUR...SO JUST WENT AHEAD WITH BROAD BRUSHED LOW POPS FOR SUNDAY
AND MONDAY AS A RESULT. POPS WILL BE ABLE TO BE REFINED IN LATER
FORECASTS ONCE GLOBAL MODELS AGREE ON THE TIMING OF THIS LARGE
UPPER LOW.

CAVANAUGH

&&

.PRELIMINARY POINT TEMPS/POPS...
DALLAS-FT. WORTH, TX  79  62  79  64  79 /  40  20  20  40  20
WACO, TX              81  60  80  61  81 /  50  40  10  20   5
PARIS, TX             76  58  77  60  77 / 100  20  20  40  30
DENTON, TX            77  58  78  60  77 /  40  20  20  40  30
MCKINNEY, TX          77  60  78  62  78 /  40  20  20  40  30
DALLAS, TX            79  64  79  64  79 /  40  20  20  40  20
TERRELL, TX           79  60  79  61  79 /  40  20  20  40  20
CORSICANA, TX         81  62  81  63  80 /  50  40  20  30  10
TEMPLE, TX            80  62  80  61  81 /  50  40  10  10   5
MINERAL WELLS, TX     76  59  80  61  80 /  40  20  30  30  20

&&

.FWD WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

30/58
Hazardous weather outlook, Apr 8, 3:18 AM CST, 7 hours 42 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE FORT WORTH TX
418 AM CDT SUN APR 8 2012

TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-090930-
MONTAGUE-COOKE-GRAYSON-FANNIN-LAMAR-YOUNG-JACK-WISE-DENTON-COLLIN-
HUNT-DELTA-HOPKINS-STEPHENS-PALO PINTO-PARKER-TARRANT-DALLAS-
ROCKWALL-KAUFMAN-VAN ZANDT-RAINS-EASTLAND-ERATH-HOOD-SOMERVELL-
JOHNSON-ELLIS-HENDERSON-COMANCHE-MILLS-HAMILTON-BOSQUE-HILL-NAVARRO-
FREESTONE-ANDERSON-LAMPASAS-CORYELL-BELL-MCLENNAN-FALLS-LIMESTONE-
LEON-MILAM-ROBERTSON-
418 AM CDT SUN APR 8 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS.

.DAY ONE...TODAY AND TONIGHT.
THERE IS A CHANCE OF THUNDERSTORMS ACROSS ALL OF NORTH TEXAS
TODAY. THE MAIN THREAT WILL BE LIGHTNING...BUT A FEW STORMS MAY
BECOME STRONG TO SEVERE PRODUCING HAIL AND/OR DOWN BURST WINDS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.
THUNDERSTORM CHANCES CONTINUE THROUGH THE WEEK AS THE
FRONTAL SYSTEM LINGERS NEAR NORTH TEXAS AND A NUMBER OF UPPER
DISTURBANCES MOVE ACROSS THE AREA.

.SPOTTER INFORMATION STATEMENT...
LIMITED SPOTTER ACTIVATION MAY BE REQUESTED SHOULD ANY STORMS
BECOME STRONG TO SEVERE.

In the hours before

Local storm report, Apr 8, 10:51 AM CST, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
1151 AM CDT SUN APR 08 2012

..TIME..    ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE..    ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0223 PM     HAIL             COPPELL                 32.95N  97.02W
04/03/2012  E3.00 INCH       DALLAS             TX   PUBLIC

            TEACUP SIZE HAIL REPORTED IN COPPELL

The radar

The Dallas/Ft Worth radar (KFWS), 40 km away, was scanning. The volume nearest the first event began at 17:01 UTC.

Open the radar archive at this moment

Event by event

6 hail, 2 lightning, 1 flash flood, 1 thunderstorm wind. Local standard time, as filed.

Lightning, Tarrant

When
April 8, 11:00 AM CST
Where
Tarrant County, 0.75 mi S of Keller Goode Arpt
Property damage
$12,000
Reported by
Newspaper
Coordinates
32.919, -97.180

A home on the 1600 block of Creek Court was struck by lightning. The attic above the garage was damaged by a fire that started as a result of the lightning strike.

Lightning, Tarrant

When
April 8, 1:15 PM CST
Where
Tarrant County, 2.55 mi SE of Poltechniec
Injuries
0 direct, 1 indirect
Property damage
$2,000
Reported by
Newspaper
Coordinates
32.725, -97.237

A home on the 5500 block of Alexander Dr in Fort Worth was struck by lightning. A woman at the home was injured.

Flash Flood, Dallas

When
April 8, 1:45 PM CST to 3:45 PM CST
Where
Dallas County, 1.13 mi SSW of (Rbd)redbird Arpt Da to 1.34 mi N of Wheatland Area
Cause
Heavy Rain
Property damage
$20,000
Reported by
Fire Department/Rescue
Coordinates
32.665, -96.877

The Dallas Fire Department was called to assist motorists who were stranded in high water along Camp Wisdom Road in the southwest part of the city. Camp Wisdom Rd near Chaucer Place was barricaded and parts of Kirkwood Drive were also barricaded.

Hail, Van Zandt

When
April 8, 3:21 PM CST
Where
Van Zandt County, Phalba
Measured
0.88 in hail
Reported by
Trained Spotter
Coordinates
32.420, -95.980

Nickel sized hail was reported in Phalba. The thunderstorm winds were also estimated to be 50 mph.

Hail, Anderson

When
April 8, 4:12 PM CST
Where
Anderson County, 2.07 mi N of Cayuga
Measured
0.88 in hail
Reported by
Trained Spotter
Coordinates
31.980, -95.970

Nickel sized hail was reported north of Cayuga.

Hail, Anderson

When
April 8, 4:14 PM CST
Where
Anderson County, 1 mi NE of Cayuga
Measured
1.75 in hail
Property damage
$7,000
Reported by
Trained Spotter
Coordinates
31.960, -95.958

Golf ball sized hail was reported 1 mile northeast of Cayuga.

Hail, Anderson

When
April 8, 4:25 PM CST
Where
Anderson County, 1 mi E of Cayuga
Measured
2 in hail
Property damage
$10,000
Reported by
Trained Spotter
Coordinates
31.950, -95.953

A trained spotter measured 2 hail approximately 1 mile east of Cayuga.

Thunderstorm Wind, Anderson

When
April 8, 4:25 PM CST
Where
Anderson County, 1 mi E of Cayuga
Measured
56 kt (64 mph) estimated gust
Property damage
$3,000
Reported by
Trained Spotter
Coordinates
31.950, -95.953

A trained spotter reported 65 mph thunderstorm winds approximately 1 mile east of Cayuga.

Hail, Anderson

When
April 8, 4:50 PM CST
Where
Anderson County, 1 mi N of Tennessee Colony
Measured
0.75 in hail
Reported by
Law Enforcement
Coordinates
31.845, -95.850

Hail up to the size of pennies was reported one mile north of Tennessee Colony.

Hail, Anderson

When
April 8, 4:52 PM CST
Where
Anderson County, 2.76 mi ENE of Tennessee Colony
Measured
4.25 in hail
Property damage
$10,000
Reported by
Emergency Manager
Coordinates
31.850, -95.809

Softball sized hail was reported east of Tennessee Colony.

What these are

Lightning
A lightning strike that killed, injured or caused damage.
Flash Flood
Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Texas in 2012Every state in 2012This day in weather historyWarnings in Texas, April 2012

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 373611, 373612, 368077, 366847, 366848, 366849, 366850, 366851, 368058, 368060.